Phenibut is a central nervous system depressant that is commonly used to treat mental health conditions and disorders like anxiety, insomnia,PTSD (Post-Traumatic Stress Disorder), alcohol use and many other conditions. This product is sold as a supplement and is found under various brand names like Anifen, Fenibut, and Noofen.
While lots of people benefit from this supplement, there are many who find it ineffective or who might not like the negative side effects of the product. Discontinuing products like Phenibut isn’t always easy because it often results in withdrawal symptoms.
In this guide, we are going to take a quick look at Phenibut withdrawal symptoms, and we offer some advice on how to ease these symptoms.
Why Do You Get Withdrawal Symptoms from Phenibut?
Withdrawal symptoms from Phenibut aren’t too common because this smart drug is usually administered in low doses, and continuous use isn’t recommended. As long as you stick to the recommended doses, there usually isn’t a risk of forming a physical dependence on this depressant.
A tolerance for Phenibut can develop within just a few weeks of frequent use. This can be dangerous, because it usually results in people taking higher and higher doses so they can still feel the effects of the drug and enjoy enhanced focus or reduced brain fog.
When the doses and frequency of use increase, your chances of becoming addicted also increase. And, any dependency on a substance, or even an activity like TV games or the internet, can result in quite a few physical or psychological symptoms when you decide to stop exposing your body and mind to the stimulant.
There are quite a few elements that could affect withdrawal symptoms. Here is a quick look at the factors that could trigger or affect withdrawal symptoms:
The longer you use nootropics, the higher the chances are of becoming dependent and the higher the risk is of experiencing extreme withdrawal symptoms. Short-term users usually experience shorter and fewer effects because their bodies have not become accustomed to the drug, and desensitization of neurotransmitters and receptors does not occur.
Lower doses of Phenibut like 100-500 mg are much less likely to result in long-lasting effects and withdrawal symptoms. Those that take extreme doses of 1-3g are much more likely to experience extreme withdrawal symptoms, and these symptoms can even become dangerous.
Not all individuals will, however, develop a dependency on the nootropic. Some people can enjoy large doses for a whole year without experiencing any addictive symptoms while other more sensitive individuals can become dependent after just a few weeks.
Factors like other supplements and drugs, prescription treatments, stress levels, diet, genetics, exercise, sleep quality, and mental health conditions can affect your mind and may increase your chances of becoming dependent.
If you do happen to become dependent on Phenibut and need to switch back to your usual infrequent usage cycle or want to quit using the product entirely, then you could experience some withdrawal symptoms.
How Long Do Withdrawal Symptoms from Phenibut Last?
The withdrawal symptoms for Pheinibut are different for each user, and no two people will suffer from withdrawal symptoms for the same duration of time.
Some users take large doses of this product for a year and do not experience any symptoms at all, while others can feel extreme effects after just taking moderate doses two to three times a week for a couple of weeks. In extreme cases, individuals can even end up in the hospital after taking high doses for a couple of consecutive days.
The general Phenibut withdrawal timeline can vary, and it is always best to get your medical detox done by a qualified medical professional since some symptoms can be severe and may require a trip to the emergency room or hospitalization, especially if you go cold turkey.
Withdrawal symptoms for Pheinibut usually start within four hours after your last dose. These symptoms can last up to two weeks, but various factors such as duration of usage, dosage, and personal variations can affect the duration of the symptoms.
Those who struggle with personal variations such as co-occurring alcohol use or the usage of other substances may struggle with prolonged withdrawal. Some may even struggle with these symptoms or a need for the product for many years to come, especially when they find themselves in high-stress situations.
Phenibut Withdrawal Symptoms
As with any other dependency withdrawal, like alcohol withdrawal, there are quite a few symptoms you can experience when you discontinue using Phenibut. The intensity of these symptoms can vary for each person, and you could experience any combination of symptoms while the withdrawal period is still ongoing.
Here is a list of the most common physical symptoms of withdrawal from Phenibut:
- Muscle tension
- Altered heartbeat rates
- Change in appetite
Phenibut dependence can also result in psychological side effects that can sometimes be extremely dangerous. Here is a quick look at common psychological withdrawal symptoms:
- Extreme agitation
- Cognitive deficiency
- Visual hallucinations
- Extreme episodes of depression
- Dissociation / social anxiety
- Suicidal ideation
- Panic attacks
- Extreme psychotic episodes
Ways to Ease Withdrawal Symptoms of Phenibut
Since withdrawal symptoms vary so much for each individual and can be so unpredictable and even life-threatening, it is always best to ask a medical professional to guide you through the coping stages.
There are different strategies that you can try when going about your medical detox. Here is a quick look at some of the common strategies for detoxing from Pheinibut if you want to avoid experiencing severe withdrawal symptoms.
Gradual tapering is considered the best and safest way to wean your body and mind off Phenibut and other nootropics or smart drugs. This method involves gradually reducing the dosage until the patient is completely off Phenibut and their dependence on this substance.
With medically assisted treatment, a specialist guides you through gradual tapering methods and may also use prescription drugs, so you can reduce the chances of experiencing withdrawal symptoms.
Medically assisted treatments are also safer since a professional will be there to help you when you do happen to experience extreme symptoms like depressive or psychotic episodes, hallucinations, or seizures.
If you are extremely prone to withdrawal symptoms, then it might be best to try a substance substitution. This involves substituting Phenibut with alternatives like Rhodiola Rosea, taurine, chamomile tea, melatonin, magnesium, or other products that have a calming effect but are less addictive.
Therapeutic treatments like cognitive behavioral therapy or hypnotherapy can also be beneficial for overcoming your addiction without relapsing. These therapies can also assist with many psychotic symptoms that you may experience and help you detox effectively with a reduced risk of falling back into old habits.
By going cold turkey, completely removing your dose of Phenibut, you are most likely to experience extreme withdrawal symptoms including some that can be dangerous to your physical and mental health. This method is not recommended but can be a good solution for those with no substance use disorder or who might not have been on Phenibut for a very long time.
Tips for Avoiding a Relapse
Patients who experience prolonged withdrawal symptoms and those who have been using the cognitive enhancer for a long time are very likely to relapse and become dependent on the smart drug when they can’t deal with severe withdrawal symptoms or when they find themselves in stressful situations.
There are quite a few things that you can do to avoid relapsing. Here is a quick look at some of the best strategies to help you stay clean and independent.
Take a Healthy Dietary Supplement
Taking good care of your personal health and indulging in healthy dietary supplements that naturally boost brain health and fight fatigue can help enhance your focus, so you won’t find a need for cognitive enhancers in the future.
Stay under Medical Supervision
Check in with a medical supervisor or rehab counselor regularly. These individuals can offer some helpful advice that can keep you from relapsing.
Exercising and staying fit and healthy boosts blood circulation to your brain which can also make you feel a lot more alert and awake, so you won’t feel a need for a nootropic drug.
Use a Mild Alternative
There are many different types of nootropics out there, some of which are extremely mild and pose very little risk of dependency. Do some research on nootropics and only focus on mild products.
We do hope that this guide offered some useful information on Phenibut withdrawal symptoms as well as the different ways to go about detoxing from this smart drug. If you want to find out more about Phenibut and other nootropics or cognitive enhancers then you should first have a look at some of our other guides.
OnPromindBuild, we strive to teach you all there is to know about different types of smart drugs and all of their benefits and side effects.